Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Linked To Degenerative Joint Diseases

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
U.S. Centers for Disease Control and Prevention

The Role of STD Detection and Treatment in HIV Prevention

What is the link between STDs and HIV infection? How can STD treatment slow the spread of HIV infection? What are the implications for HIV prevention? Where can I get more information? References Testing and treatment of sexually transmitted diseases (STDs) can be an effective tool in preventing the spread of HIV , the virus that causes AIDS. An understanding of the relationship between STDs and HIV infection can help in the...
Ask the Experts

Atripla and Degenerative Disc Disease

Hello,I have been positive since 2006. At the time of diagnosis I had a VL of over 100,000 and a CD4 count that was rapidly dropping. I started Atripla 3 months after being diagnosed due to the fact that my VL was not going down. After starting...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV treatment may contribute to bone loss (check DEXA scan) but has not been shown to specifically cause disc disease (that applies to Atripla as well). I cannot with any confidence recommend an alternative HIV regimen that would provide... Read more »

Degenerative spine

Dear Sirs; In a 6 year period I ve had three spine surgeries, I ve had HIV 19yrs/full-blown 6 yrs. I am a long term survivor. My therapies have never gotten my viral load lower then 2800 highest t cells 290 I just under went a spinal fusion of 4...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
It sounds like you have been through a lot lately. Most of the bone/spine disease that I have encountered has been related to opportunistic infections, but there have been reports of protease inhibitors causing osteoporosis/osteopenia (bone loss).... Read more »

Arthritis like symptoms in joints - due to meds

My 62 year old mother has been HIV+ since 1989 and started taking medications immediately upon diagnosis. Within the past year or so she have been experiencing several pain in the hips. She can not walk 50 feet with out having to stop due to the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Elderly persons can get pain in their hips from conditions like osteoarthritis or degenerative joint disease independent of their HIV status or treatment. HIV treatment may be linked to a vascular necrosis of the hips (data is soft at present)... Read more »

Avascular necrosis and HIV Link?

Is Avascular Necrosis directly related to HIV infection. I have gotten mixed messages from some research and my PCP who will not acknowledge a link. Where can I find the best answer?...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
There is no question that avascular necrosis occurs much more commonly in people with HIV infection. There are potential risk factors for this condition that include smoking, corticosteroids, androgenic steroids, diabetes, high cholesterol, and... Read more »
Connect With Others

Curious - Do any of you have bone or joint disease

Posted by ScotCharles, 6 Replies
A guy in my Old Geezers with AIDS group has recently been diagnosed with advanced osteoporosis. I have spinal ankylosis and osteoarthiritis (which seem insignificant to me just now). There are also reports of people with AIDS getting a disease of... Read more »

Another link to share:

Posted by PVS, 1 Reply
I was cleaning out old favorites from my web browser and stumbled upon one of the links I bookmarked during the height of my HIV anxiety window period..hehe...I'd like to share this with everyone and hope you can take comfort in it. == PVS

Update on... Read more »

eyelids swelling joint pain thrush on lips

Posted by Anonymous
can anyone tell me is this related to hiv infection? Read more »

eyelids swelling joint pain thrush on lips

Posted by Anonymous, 1 Reply
can anyone tell me is this related to hiv infection? Read more »